MAUDE Adverse Event Report: GALT MEDICAL CORP. US ENDOVASCULAR; NITINOL MANDREL 5CM RADIPPAQUE TIP (AU), ANGLED

GALT MEDICAL CORP. US ENDOVASCULAR; NITINOL MANDREL 5CM RADIPPAQUE TIP (AU), ANGLED
Model Number SGW-060-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One sample has been returned and the complaint was confirmed, galt took some pictures for returned sample shows in galt (failure investigation report).Evaluation on returned sample and from the pictures were taken at galt shows the wire has been submit to improper clinical insertion technique, the needle or other metal instrument might damage soldering area between the core and coiled wire by cutting edges of needle cannula.Some scratches appear on the surface of mandrel core wire and this might be caused by cutting edges of the needle cannula or other metal instrument.During investigation and evaluation process we found that three different subcomponent tapered core wire has been used to manufactured two lot of gwa-038-07 and then later being used for sgw-060-01, the results of ball weld tensile pull test for tapered core wire before coiling process shows below; crw-010-14 (15350749): min (1.766) lbs.And max (2.758) lbs.Crw-010-14 (15350750): min (1.172) lbs.And max (1.588) lbs.Crw-010-14 (15350752): min (1.558) lbs.And max (2.686) lbs.Minimum tensile pull force for ball weld on distal tip tapered core wire must meet or exceed (1.1) lbs.Per galt applicable procedure.From table (1) above we can see minimum tensile pull force is (1.172) lbs.And maximum pull force is (2.758) lbs.And all dhrs shows the products have been manufactured to specifications and the product is capable to handle pull force > (1.1) lbs.Root cause: root cause of this incident might be end user did not follow instructions on ifu and the wire might be twisted due to improper insertion technique.
 
Event or Problem Description
As received from end user through the customer (physician was in the middle of treating a popliteal lesion, through a 5-6 slender sheath.Tight and tortuous anatomy.He was using a crosser and as he pulled back to the tibia, he noticed the wire tip had separated from the wire shaft.(not sure where the separation occurred) multiple attempts were made to retrieve the wire, but he ended up trapping the tip under a sheath).

Brand Name
US ENDOVASCULAR
Common Device Name
NITINOL MANDREL 5CM RADIPPAQUE TIP (AU), ANGLED
Manufacturer (Section D)
GALT MEDICAL CORP.
2220 merritt dr
garland TX 75041
MDR Report Key7298088
Report Number1649395-2018-00008
Device Sequence Number14032016
Product Code DQX
UDI-Device Identifier10841268100487
UDI-Public10841268100487
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/26/2018
Report Date (Section F) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/28/2020
Device Model NumberSGW-060-01
Device Catalogue NumberUSEGS14-300A
Device Lot NumberG16172485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/08/2018
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer02/08/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA02/26/2018